Get your Health question answered in 3 easy steps

189 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can high GGT levels cause hematoma at the site of injection?

Answered by
Dr.
Dr. Shafi Ullah Khan

General & Family Physician

Practicing since :2012

Answered : 3614 Questions

default
Posted on Tue, 2 Sep 2014 in Digestion and Bowels
Question: High GGT can lead to increase the size of bruises? For instance, after I took blood tests 3 days ago, the mark of the needle turned into an "hematoma" not like it uses to be (just a small mark for 2 days or so)
My GGT level 3 days ago was 140
doctor
Answered by Dr. Shafi Ullah Khan 1 hour later
Brief Answer:
GGT does not cause bleeding. associated with Liver

Detailed Answer:
Thank you for asking

GGT is raised in many conditions mostly in liver ones. Injection site turning into hematoma is not the result of it. It indicates a deranged bleeding profile and as liver is deranged in functions and liver synthesises all the bleeding profile components so it is likely that bleeding profile is deranged. Complete blood count and platelets and PT, APTT and INR should be addressed.
Here is the list of indications in which GGT can rise.from normal range of 0-30.
Hepatitis (acute and chronic)
Cirrhosis
Liver metastasis and carcinoma
Cholestasis
Alcoholic liver disease
Primary biliary cirrhosis and sclerosing cholangitis
Extrahepatic causes for GGT level elevation include the following:

Pancreatitis
Carcinoma of prostate
Carcinoma of breast and lung
Systemic lupus erythematosus
Alcoholism
Congestive heart failure and chronic coronary artery disease: The level of elevation correlates with the risk of death secondary to cardiovascular disease.
GGT levels may be increased due to medications, such as carbamazepine, cimetidine, furosemide, heparin, isotretinoin, methotrexate, oral contraceptives, phenobarbital, phenytoin, and valproic acid.
Smoking may cause elevated GGT levels.
GGT levels are higher among blacks.
GGT levels may be increased in mononucleosislike syndrome (MLS).
Decreased GGT levels are associated with hypothyroidism and early pregnancy.

Nut shell, bleeding diathesis accompanied by likely deranged liver functions but not because of raised GGT.
I hope it helps.Take good care of yourself and dont forget to close the discussion please.
May the odds be ever in your favour.
Regards
Khan
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  
Lab Tests ,  

Recent questions on Valproic acid

doctor1 MD

I have had head pressure for a year following a head injury from a roll over car accident. i was being treated with depakote but my doctor thought i should not be on the medicine any more because of side effects. It never took all the pressure away but it did make it so it was at a level i could function at. please advise what medicine or treatment you might recommend. Thank you - I am 35 and mri was good.

doctor1 MD

I am a 26 year old girl. I was having cyclic vomiting like sickness from about the age of 10. Its that somehow i would start vomiting and it would continue for a few days. I cannot take any food and will b given IV drips. Then doctors suggested it would be migraine. However the problem continued and later whenever i vomit i have the beleif that it wont stop for some time. During my higher studies it was a problem an we consulted a psychologist. He told that i have minor depression and migraine and need psychiatric treatment. The psychiatrist presribed me tryptomer, flunarazine, valparin and another capsule of somethng like omega fatty acid. I was then a lean girl. As i started using the medicine i started gaining weight. So he said the medicine should be proportional to body weight and increased the dosage. I contineued gaining weight and 36 kg increased to 58 within 2 years. I was not having vomiting sickness. However i was always passive, wont be able to think right ,shivering hands, feel sleepy and was not able to learn and memorise. I wanted my doctor to decrease the dosage and finally stop it. But he insisted on continuing the medicine. I was keen about my studies but was scoring only pass arks now. After 2 years when i joined my post graduate studies i myself decided to decerease the medicine doses and finally stop them. I succeeded to do away with all of them except tryptomer. Stoping it was out of my hand. whenever i decreased it to 10 mg from 25 mg it affected digestion , i eat less ,sometimes vomiting sickness and tension. So i am using it for about 7 years 25 mg a day. I want to stop using it. Expecting ur advise.

doctor1 MD

Hello,
My father had an Ischemic right Middle cerebral artery stroke in last August due to 2 month Aspirin off and after that he has been doing well ever since but last week he had a post stroke seizure and the reason of this seizure was the reduced amount of Valproic acid in blood. He is taking Aspirin plus clopidogrel drug, anticonvulsant drugs (Epival 250mg, Topiramate) and Ropinirole etc. He had also myocardial infraction in 2000. Now it is diagnosed that he has gallstone of about 9 mm.Doctor gave him Creon capsule. Sir recently he has problem with breathing, doctor diagnosed Chest congestion, cardiologist gave him Lasix ,Digoxin, Aldactona-A but after taking these medicines he has lost his appetite and also feeling nausea . Due to weakness he can't stand please advise me are these medicine's side effects??? what should i do??

doctor1 MD

55 year old male...I've just been prescribed Lisinopril for high blood pressure which gave me the hiccups for 3 days...then they switched me to Losartan and now they have come back for the last two days.. I currently take a 48.75 mg of nature...

doctor1 MD

My body jumps as I try to fall asleep? I have been diagnosed with restless leg syndrome . I do not get the urge to move my legs. I do not get funny feelings in my legs. The jumpiness is my only symptom.

doctor1 MD

Hi, I asked my new psychiatric nurse practioner for a mood stabilizer that doesn't cause fatigue or weight gain. She came back and said that according to my list i've been on all of them. Then she asked which one worked best. I honestly don't...

doctor1 MD

Hello Doctor, I am 32-year-old and I have started developing grey hair at the age of 28. First it started in the scalp and now it has progressed to my beard region too. Sir, I have a history of major depression for 10 years for which I was on antidepressants, and now I am on sodium valproate tablets on an as-needed basis. Recently, I have also been diagnosed to have Type 2 Diabetes. Could all these reasons be responsible for my premature greying of hair? I strongly believe that these are the reasons for my premature greying. Please help me doctor as I am stressed out a lot each time I see a new white hair in my beard and in my scalp. I am losing confidence at my work place and also I feel embarrassed to attend any function. My life is full of stress and this premature greying is just an add-on to my condition. Please help me with some effective remedy or medicines to help treat the condition.